MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ROD FOR REAMING GUIDE HOLDER; ORTHOPEDIC INSTRUMENT HANDLE

DEPUY ORTHOPAEDICS INC US ROD FOR REAMING GUIDE HOLDER; ORTHOPEDIC INSTRUMENT HANDLE
Catalog Number 230774002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that intraoperatively the inner part of the trial stem holder broke off.No adverse patient consequences, no instrument fragment remained in patient.Surgery was prolonged due to the difficult extraction of the trial stem.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: d4 lot, d9, h4 corrected: d4 primary udi number if information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: according to the information provided: "intraoperatively the inner part of the trial stem holder broke off.No adverse patient consequences, no instrument fragment remained in patient.Surgery was prolonged due to the difficult extraction of the trial stem".The product was returned to depuy synthes for evaluation.Visual inspection revealed the tip fractured of the rod for reaming guide holder.Broken fragment was not returned for evaluation.Additionally, the device had signs of usage on its overall surface.No other anomaly was noted.The tip breakage is consistent with the user applying excessive force, leverage or torque on the device in a side-to-side or circular pattern or while trialing, causing the device material to overload and subsequently to fail.Properly handling and attention to the approved use of the device diminishes the risk of failure.A manufacturing record evaluation was performed for the finished device 5344018 lot number, and no non-conformance's nor manufacturing irregularities were identified.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the rod for reaming guide holder would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 13-may-2019.3) any anomalies or deviations identified in dhr: no.4) expiry date: n/a.5) ifu reference: w90966.A manufacturing record evaluation was performed for the finished device 5344018 lot number, and no non-conformance's nor manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device 5344018 lot number, and no non-conformance's nor manufacturing irregularities were identified.Corrected: h3, h4.

Brand Name
ROD FOR REAMING GUIDE HOLDER
Common Device Name
ORTHOPEDIC INSTRUMENT HANDLE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23349722
Report Number1818910-2025-17921
Device Sequence Number20776086
Product Code PHX
UDI-Device Identifier10603295116134
UDI-Public(01)10603295116134(10)5344018
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K170748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230774002
Device Lot Number5344018
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer11/04/2025
12/12/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date11/05/2025
12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown